| Model Number |
M00573040 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the procedure, the cutting wire of the jagtome rx 44 broke which made the device unable to bow completely.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned jagtome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken and kinked at the distal side, consistent with the findings when device was observed under magnification.Additionally, the broken wire was blackened.A functional evaluation was not performed due to the condition of the device (broken cutting wire).No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been caused if the cutting wire was activated before use which may cause premature cutting wire fatigue and compromise the cutting wire's integrity.Not verifying that the cutting wire has exited the endoscope while electrical current is applied and not maintaining direct and constant contact with tissue when applying electrocautery current could also contribute to wire breakage.Also, excessive power may damage the integrity of cutting wire.The kinked cutting wire could have happened during the removal of the device from the scope.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description